# SDR 98ZZZX161

- Difficulty date: October 22, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N83KA
- Make and model: Beech 200BEECH
- Aircraft serial: BB436
- System (JASC): 3250 · Landing Gear Steering System
- Part: Spring Retainer
- Part number: 50820038
- Condition: Broken
- Location: Nlg Steering
- Part time: 6,002 hours
- Component: 50820042601
- Stage of operation: TX
- Nature of condition: O
- Precautionary procedure: D

## Discrepancy

WHLE ATTEMPTING TO TAXI FROM THE RAMP EN ROUTE FROM OXC TO HPN, PILOT FOUND IT TOOK FULL LEFT RUDDER TO TAXI STRAIGHT. THE AIRCRAFT WAS SHUT DOWN WITHOUT INCIDENT.  SUBSEQUENT INVESTIGATION REVEALED THE SPRING STRUT BARREL ASSEMBLY SPRING RETAINER HAD FAILED.  BOTH THE RETAINER AND THE BARREL END WERE BROKEN.  AS A RESULT OF THE BARREL FAILURE, A TUBE, PN 50-820189, WAS ALSO BENT AND CAUSED THE STEERING TO GO OUT OF RIG.
